Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 476, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 5, 2008, 6:36 PM CDT for Franklin County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 6:36 PM CDT (23:36 UTC)
- Expired
- Jul 5, 2008, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Franklin County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 052336
SVRTSA
ARC047-060015-
/O.NEW.KTSA.SV.W.0476.080705T2336Z-080706T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 715 PM CDT
* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF OZARK TO 8 MILES SOUTHWEST OF DENNING...MOVING EAST AT
15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OZARK...
ALTUS...DENNING AND WIEDERKEHR VILLAGE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3537 9375 3538 9377 3538 9378 3539 9379
3536 9380 3532 9393 3557 9400 3566 9371
3548 9369 3539 9370
TIME...MOT...LOC 2336Z 262DEG 13KT 3557 9390 3534 9382
$$2 follow-up statements
000
WWUS54 KTSA 052352
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT SAT JUL 5 2008
ARC047-060015-
/O.CON.KTSA.SV.W.0476.000000T0000Z-080706T0015Z/
FRANKLIN AR-
652 PM CDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN FRANKLIN COUNTY...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MOUNTAIN TOP TO ALIX...MOVING EAST AT 26 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOUNTAIN TOP.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3539 9370 3537 9375 3538 9378 3539 9379
3536 9380 3536 9385 3560 9392 3566 9371
3548 9369
TIME...MOT...LOC 2352Z 248DEG 22KT 3562 9375 3543 9370
$$000
WWUS54 KTSA 060012
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT SAT JUL 5 2008
ARC047-060022-
/O.EXP.KTSA.SV.W.0476.000000T0000Z-080706T0015Z/
FRANKLIN AR-
712 PM CDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY
EXPIRES AT 715 PM CDT...
THE MOST INTENSE THUNDERSTORMS HAVE MOVED OUT OF CENTRAL FRANKLIN
COUNTY...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THE STORMS
THAT DO CONTINUE OVER PORTIONS OF FRANKLIN COUNTY...ESPECIALLY FAR
NORTHERN FRANKLIN COUNTY.
LAT...LON 3539 9370 3537 9375 3538 9378 3539 9379
3536 9380 3536 9385 3560 9392 3566 9371
3548 9369
TIME...MOT...LOC 0012Z 248DEG 22KT 3566 9367 3547 9362
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:26 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 5, 6:26 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 626 PM CDT SAT JUL 5 2008 .DISCUSSION... && .AVIATION... ONGOING CONVECTION IS LIKELY TO REMAIN JUST WEST OF ARKANSAS TAF SITES WHILE COVERAGE AND DURATION WARRANT THUNDER IN VICINITY FOR EARLY EVENING HOURS. PATCHY FOG POSSIBLE TOWARD SUNRISE...OTHERWISE STRENGTHENING HIGH PRESSURE TOMORROW WILL FURTHER LIMIT AFTERNOON CONVECTIVE COVERAGE WITH ONLY A CB MENTION FOR EASTERN TAF SITES. && .PREV DISCUSSION... /ISSUED 311 PM CDT SAT JUL 5 2008/ DISCUSSION... MORNING CONVECTION HAS DRIFTED INTO NRN AR...WITH OTHER SCT SHOWERS NOTED ACROSS ERN KS. SUSTAINED AFTERNOON HEATING AND PRESENCE OF SEWD MOVING MCV CURRENTLY OVER SERN KS SHOULD SUPPORT ADDITIONAL THUNDERSTORMS INTO THE EVENING HOURS ALONG THE INSTABILITY AXIS THAT STRETCHES FROM NE OK INTO WRN AR. WILL TAKE A LAST LOOK AT RADAR TRENDS BEFORE DECIDING ON FIRST PERIOD POPS. WARMER AND DRIER CONDITIONS ARE EXPECTED FOR SUNDAY/MONDAY AS THE UPPER LEVEL RIDGE STRENGTHENS ACROSS THE REGION. MAV NUMBERS CONTINUE TO LOOK TOO WARM ON AFTERNOON HIGHS...AND WILL CONTINUE TO UNDERCUT THEM A FEW DEGREES. LONGER RANGE MODELS CONTINUE TO SUGGEST A WEAKNESS IN THE UPPER RIDGING/MODEST NWLY FLOW DEVELOPING AROUND MID-WEEK. A WEAK FRONT IS EXPECTED TO SAG INTO THE AREA BY WEDNESDAY...LINGER FOR A DAY OR TWO...THEN DISSIPATE OR LIFT N BY THE END OF THE WEEK. THERE REMAINS SOME UNCERTAINTY AS TOO HOW FAR S ANY BOUNDARY WILL MAKE IT (TYPICAL FOR THIS TIME OF YEAR)...BUT CHANCE POPS ARE AT LEAST WARRANTED...WITH BEST CHANCES RUNNING FROM TUESDAY NIGHT INTO WEDNESDAY. UPPER RIDGE WILL BUILD BACK IN LATE IN THE WEEK AND INTO NEXT WEEKEND...WITH MORE SEASONAL TEMPS IN STORE. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 96 77 94 / 20 0 10 10 FSM 70 94 73 94 / 20 10 10 10 MLC 72 95 74 94 / 20 0 10 10 BVO 68 95 71 94 / 20 0 10 10 FYV 67 90 69 90 / 30 0 10 10 BYV 68 91 70 89 / 30 0 10 10 MKO 70 93 72 93 / 20 0 10 10 MIO 68 94 73 93 / 30 0 10 10 F10 73 94 73 93 / 20 0 10 10 HHW 72 95 74 94 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....21 AVIATION...07
Hazardous weather outlook, Jul 5, 4:54 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 454 PM CDT SAT JUL 5 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 443 PM CDT SAT JUL 5 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING ISOLATED THUNDERSTORMS. DISCUSSION... ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THIS EVENING EAST OF HIGHWAY 75 IN EASTERN OKLAHOMA AND OVER NORTHWEST AND WEST CENTRAL ARKANSAS. INSTABILITY OVER THE REGION WILL SUPPORT A THREAT OF STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS. THOSE WITH OUTDOOR PLANS SHOULD REMAIN ALERT TO ISOLATED STORMS AND FIND SHELTER IF LIGHTNING DEVELOPS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... HIGH PRESSURE WILL BRING A FEW DAYS OF QUIET WEATHER BEFORE THE NEXT UPPER LEVEL SYSTEM MOVES INTO THE REGION DURING THE MIDDLE OF THE WEEK...BRINGING A CHANCE OF THUNDERSTORMS. A RETURN TO HOT AND DRY CONDITIONS ARE EXPECTED AGAIN BY THE END OF THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 5, 5:51 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT SAT JUL 5 2008
ARZ019-020-029-052330-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
551 PM CDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN SEBASTIAN AND WESTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHEASTERN CRAWFORD
AT 551 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF MULBERRY...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL
...PINEY...MULBERRY...CECIL...ALMA AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3563 9403 3543 9393 3538 9418 3554 9426
TIME...MOT...LOC 2251Z 256DEG 8KT 3550 9409Special weather statement, Jul 5, 6:08 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SAT JUL 5 2008
ARZ020-060000-
FRANKLIN AR-
608 PM CDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 608 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETER PENDER...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CHARLESTON...BRANCH...
PETER PENDER...MEG AND CECIL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3539 9380 3532 9380 3531 9381 3531 9390
3529 9391 3527 9404 3546 9403 3547 9378
3539 9378
TIME...MOT...LOC 2308Z 270DEG 10KT 3537 9392Special weather statement, Jul 5, 6:31 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT SAT JUL 5 2008
ARZ020-060015-
FRANKLIN AR-
631 PM CDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
CENTRAL FRANKLIN
AT 631 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LONELM TO 6 MILES SOUTHEAST OF MEG...MOVING EAST
AT 17 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PARADISE...ALIX...TAFT...OZARK...MEG...DENNING...ALTUS...
TONEY...LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES
AND WIEDERKEHR VILLAGE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND
WILL IMPACT PORTIONS OF INTERSTATE 40 THROUGH CENTRAL FRANKLIN
COUNTY.
LAT...LON 3537 9374 3538 9375 3538 9378 3539 9379
3535 9380 3531 9390 3559 9398 3568 9372
3538 9369
TIME...MOT...LOC 2331Z 253DEG 15KT 3558 9393 3534 9381The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 AM CDT | Special Weather Statement | TSA | Carroll | 41 min |
| Jul 5, 5:51 PM CDT | Special Weather Statement | TSA | Crawford | 39 min |
| Jul 5, 6:08 PM CDT | Special Weather Statement | TSA | Franklin | 52 min |
| Jul 5, 6:31 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| Jul 5, 6:40 PM CDT | Special Weather Statement | TSA | Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.